Thyroid UK
88,887 members103,432 posts

New to Armour Thyroid

Hi,

Please can you help. I started Armour thyroid about 7 weeks ago on 1 grain. Previously i was on levothyroxine 50 Micrograms . Last ~5-6 weeks I developed high temp between 37.5- 37.8 almost all day ( only early mornings was lower) . Hart rate was ~ 80 ( I presume associated with high temp ?) I developed tension on my scalp and very dry scalp/ rash. Feeling dehydrated all the time. Last few days I started to sneeze very frequently through the day. Generally Last 2-3 weeks im feeling dreadful , tired And unsettled. My TSH on Levo were usually about ~0.67 and FT 4 around ~14.4. My recent bloods few days ago showed : TSH =0.28 , FT4 =13.1, T3=4.9 . Please can somebody help ? What is going on ?

Thanks

3 Replies
oldestnewest

Those symptoms seem like you are taking too much thyroid hormone. You actually raised your dose when you began one grain of Armour and hypothyroid patients usually have low temperature which is one way people gauge whether their supplement is working or not. You also added a quick acting thyroid hormone by changing to an NDT which is normally fine but either it was too rapid for your body to acclimate to it or you needed to start at a lower dose at first. Right, selenium is important and so it zinc. Brazil nuts do contain selenium.

Do you know what the ranges were for the FT3 and FT4 and what they were BEFORE you began the Levo?

This website has good information. stopthethyroidmadness.com/n...

Reply

Thank you for your reply, very helpful. My FT4 usually were between 14-15 , I’m not sure about my previous FT3 .I stopped Armour today, for how long I need to stop? and then re- start on lower dose ? When I will come back to normal? I’m only worrying about my heart because I have rised blood pressure and pulse.

Thank you so much

B.

Reply

When did everything begin with Levo? Are you seeing a doctor or doing this on your own?

Your adrenal glands are involved with blood pressure and there is a close connection between the thyroid and adrenal glands trying to keep a balance. It's hard to distinguish which is reacting because your adrenals will produce cortisol and adrenaline to make up for low thyroid. I really think you need a more expert opinion. And without the ranges for each of your test results it's difficult to even guess.

I'm also thinking that when you are eating something you are sensitive to, THAT will make your pulse go up. Your other symptoms are also puzzling and wonder if something else other than thyroid are involved.

Have you had any other tests like antibodies? Autoimmune diseases can be very complicated but the trigger is often something you ingest. Gluten is one great trigger but dairy and corn also can bother people. Could you try eliminating any of those and see if it makes a difference?

You could stop your Armour for a couple of days and see if the symptoms change at all.

A more normal, common dose is about two grains of NDT so it is rather unusual to be over medicated at one grain. Sorry I can't be more help.

Reply

You may also like...